Stevens Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are causes of rare but life-threatening emergencies characterized by desquamation of the skin and mucosa.
As SJS most commonly presents with skin rash followed by mucosal involvement, published in the journal of American Case Reports, the authors present a case of vulvovaginal lesions as the initial presentation with progression to SJS after re-exposure to the culprit drug.
A 27-year-old female with acute cystitis was given trimethoprim-sulfamethoxazole. After 2 days, she reported vaginal pain. Three days later, she was hospitalized with vulvovaginal ulcerations and restarted on trimethoprim-sulfamethoxazole, leading to worsening vaginal lesions with rapid desquamation of conjunctival and oropharyngeal involvement. Biopsies of arm lesions revealed SJS.
It is important to recognize SJS as a rare but life-threatening cause of vulvovaginal ulceration, as early diagnosis is vital for successful treatment.
Read in detail here: